MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRU14SA
Medical Device Problem Codes Break (1069); Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: the sample appeared clean.No anomalies with saline port or transducer handle.No kinks noted.Distal tip and marker band intact.Core wire intact.Circumferential tear proximal to marker band approximately 0.4cm from distal tip.Partial circumferential tear at relief strain.Functional/performance evaluation: guidewire patency was tested with an in-house 0.014¿ guidewire and was able to advance and retract without issue from guidewire port and distal tip.No further functional testing viable due to sample condition.(i.E tears in catheter lumen) medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation was confirmed for catheter break due to the circumferential outer catheter break proximal to the marker band approximately 0.4cm from distal tip.The investigation was also confirmed for leak as the catheter was confirmed cracked near the strain relief.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings and precautions: when using the crosser® catheter in tortuous anatomy, the use of a support catheter is recommended to prevent kinking or prolapse of the crosser® catheter tip.Kinking or prolapse of the tip could cause catheter breakage and/or malfunction.Do not exceed 5 minutes of activation time as crosser catheter malfunction may occur.If 5 minutes of activation time is achieved exchange for a second crosser catheter before resetting the crosser generator.Adverse events: as with most percutaneous interventions, potential adverse effects include: bleeding which may require transfusion or surgical intervention, hematoma, perforation, dissection, guidewire entrapment and/or fracture, hypertension/hypotension, infection or fever, allergic reaction, pseudoaneurysm or fistula aneurysm, acute reclosure, thrombosis, ischemic events, distal embolization, excessive contrast load resulting in renal insufficiency or failure, excessive exposure to radiation, stroke/cva, restenosis, repeat catheterization / angioplasty, peripheral artery bypass, amputation, death or other bleeding complications at access site.Set up: back the rigid portion of the catheter out of the end of the hoop, then carefully unsnap the catheter from the hoop with a gentle twisting motion.Set the irrigation system to 0.3ml/sec (18ml/min) and switch irrigation system "on".Allow irrigation to flow for approximately 10-15 seconds to purge all air from the crosser catheter irrigation lumen.Interventional use: advance the guidewire and crosser catheter 14p, 14s, or 18 to the lesion site.Withdraw the guidewire approximately 1cm within the catheter so that the tip of the crosser catheter is the leading edge.Slowly advance the catheter tip through the lesion.Apply steady, constant pressure so the tip of the catheter is engaged to the lesion.Upon successful recanalization of the lesion, advance the guidewire distal to the lesion and then withdraw the crosser 14s catheter.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during the out of body test process, the recanalization catheter allegedly leaked from the hub; rendering the device unusable.Reportedly, another recanalization catheter was used to perform the procedure.There was no patient contact.

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6552939
Report Number2020394-2017-00419
Device Sequence Number10954459
Product Code PDU
UDI-Device Identifier10801741125567
UDI-Public(01)10801741125567(17)171231(10)GFZJ2526
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K112308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue NumberCRU14SA
Device Lot NumberGFZJ2526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1